Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
403 Posts
Discussion Starter · #1 ·
Hi all,I'm an IBS and ibsgroup.org newbie (well to be more precise, I've had it for years but only just found out) and I posted All aboard the Z-train to the IBS-C forum when it appears to belong on this forum.I'd also like to report that several weeks in to Zelnorm use I'm still experiencing profound differences to my cognition, mood and general psychological functioning. On Yesterday, for example, I wandered around my neighbourhood like I was drunk. That's about as best as I can describe it. And no, I wasn't actually drunk before anyone suggests it
Generally I'm far calmer and have much, much lower levels of anxiety. I still have periods of very low mood and depressed cognitive content and so it's no panacea. I'm also finding that I consistently have extreme physical weakness after eating - wobbly legs, shaky arms and a general feeling I'm going to fall over.Apologies for the rather shapeless post, I just want to hear if anyone knows why this is happening or what the cause might be.Thanks,PeteIBC-C for x years, Depression & Anxiety for 10+ years
 

·
Registered
Joined
·
4 Posts
So I'm totally new to this forum, so take this with a grain of salt. I've been taking zelnorm for maybe three months now. It has probably lessened my ibs symptoms about 70%. Basically I function now instead of feeling sick all day. One thing I noted on the zelnorm was it basically makes you poop. Like a laxative it causes you to have a bowel movement at the cost of what seems to me to be fluids. I find I'm terribly thirsty taking the pills. So now I try to drink extra water during the day and when I'm taking the pill. Is it possible you're dehydrated over time? It just sounds familiar to me from when I first started taking the pills and got dehydrated. I was kind'a out of it but recognized it right off the bat. Just a stab but thought I'd share. I'd ask your doctor about that as well.Also, about the shakiness after eating. When my symptoms are strong I note I get "weak" or "sleepy" after eating. It's like my body is trying to shut down and go to sleep. Ultimately the cause of my ibs was from an intestinal parasite I contracted years ago. Since then it's messed up my gut and I'm having bacterial overgrowth in my gut. The zelnorm, in making me poop and move stuff through faster, has lessened these symptoms alot.Dunno, maybe that could help.
 

·
Registered
Joined
·
418 Posts
Im a newbie too! heheThough I have yet to go down the route of anti-depressants for my anxiety, Im about there, or should I say Im a little less anxious about taking them and I know I should be..anyhow, you've only been taking the zelnorm for a few weeks correct? Sometimes it can take a while for the side effects to ease off, my suggestion however is that if they dont, and are really bothersome, go back to your doctor and ask for another medication. Some people find they have adverse reactions to one and are fine with others. Ive actually been reading tons of info on antidepressants/benzos and assorted anxiety/depression treatment lately, try www.crazymeds.org (and no im not affiliated with the site i just think its an awesome resource) there is tons of info on different meds and also a message board to read people's actual experiences with it.
 

·
Registered
Joined
·
403 Posts
Discussion Starter · #4 ·
quote:Originally posted by antel:One thing I noted on the zelnorm was it basically makes you poop. Like a laxative it causes you to have a bowel movement at the cost of what seems to me to be fluids. I find I'm terribly thirsty taking the pills.
Hi thanks for replying. I'm not getting those effects at all. I'm just as constipated as I was before taking Zelnorm and I guess therefore dehydration is unlikely. However I do avoid drinking water (especially very cold water) since it often causes me loads of discomfort and strong indigestion. Not a good state of affairs when water is difficult to tolerate!
quote: anyhow, you've only been taking the zelnorm for a few weeks correct? Sometimes it can take a while for the side effects to ease off
Hi, yes I agree it could be a side-effect. However, it's not a listed side-effect and I see very few other online reports of this happening. I'd quite like it to be a long-term side-effect!If you want an excellent source of knowledgeable Anti-D users, www.dr-bob.org is the place. That site kept me alive, basically.PetePete
 

·
Registered
Joined
·
57 Posts
Read the PPI (Patient Packet Insert). You could be one of those people that cannot tolerate this drug.In my opinion, I would speak to my doctor about it. Because you are so short-term with the drug, it could be a passing thing. But if you don't tolerate it, I'm sure you shouldn't have to suffer.
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top